MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM REGENT HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM REGENT HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 19AGN-751
Medical Device Problem Codes Obstruction of Flow (2423); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 03/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017, an aortic valve replacement (avr) was performed and a 19mm regent valve was implanted in a female patient.During a follow-up visit on (b)(6) 2019, the patient presented with chest pain and was treated with a thrombolysis course; however, symptoms progressed.The patient underwent a re-do avr procedure and a trifecta gt valve (serial number: unknown) was implanted.The patient is reported to be discharged.
 
Event or Problem Description
On (b)(6) 2017, an aortic valve replacement (avr) was performed and a 19mm regent valve was implanted in a female patient.During a follow-up visit on (b)(6) 2019, the patient presented with chest pain and was treated with a thrombolysis course; however, symptoms progressed.The patient underwent a re-do avr procedure and a trifecta gt valve (serial number: (b)(4)) was implanted and the patient has been discharged.Per the physician, pannus was observed on the explanted valve.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Explant was reported due to chest pain and pannus was noted on the explanted valve.Pannus was present on the sewing cuff and extended onto parts of the orifice, but did not impinge upon the leaflets.Both leaflets opened and closed completely and without resistance.No inflammation was present.Surface fungal hyphae were present on the tissue and was interpreted by histopathology to be a contaminant.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.This included sterilization of the device to prevent contamination.The cause of the pannus and fungal hyphae could not be conclusively determined.

Brand Name
SJM REGENT HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key8497612
Report Number2648612-2019-00024
Device Sequence Number1663799
Product Code LWQ
UDI-Device Identifier05414734005869
UDI-Public05414734005869
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/19/2020
Device Model Number19AGN-751
Device Catalogue Number19AGN-751
Device Lot Number5098104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/30/2019
Supplement Date Received by Manufacturer04/09/2019
06/21/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date04/22/2019
07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;